What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Aug 9, 2:28 AM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 9, 2:28 AM CST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
328 AM CDT Sun Aug 9 2020
.SHORT TERM...
(Issued 328 AM CDT Sun Aug 9 2020)
Today and Tonight:
A few showers and storms over northeast parts of the area will
exit in the next hour or so, as a shortwave trough moves east
across the area.
Otherwise, there will be a brief period of ridging in place over
southern WI this morning, which will help keep things dry. By this
afternoon and evening, there will be a trough moving through SD
into MN. With dewpoints expected to be in the lower 70s and steep
lapse rates expected aloft, there will be support for CAPE values
of 2000 to 3000+ J/kg, with the higher values found towards
central and northern WI.
During the evening hours, the low level jet will begin to move
into the area, which could give some additional low to mid level
shear, especially for areas toward central Wisconsin. It is
anticipated that an MCS should initiate this afternoon somewhere
from northern IA to southeast MN, and track towards southern WI.
With both hires and global models struggling with how to handle
this pattern, we have to take the guidance with a grain of salt,
and stick to the main synoptic forcing for a look at what we can
expect. This introduces uncertainty with were the storms will
initiate, and how they will propagate into southern Wisconsin.
With continued WAA and a cap in place today, this should limit
some of the surface-based convection. As the inversion aloft
begins to break down during the evening hours (as the trough moves
across northern WI), some convection could dive south along any
moisture or instability axises. This could support some strong to
severe storms for southern WI. The main hazard with any severe
storms would be damaging winds, large hail and heavy rainfall.
Apart from the thunderstorm risk today, temperatures will be
close to 90 degrees with high humidity. The heat indices will
range from the lower to middle 90s across southern WI.
Patterson
&&
.LONG TERM...
(Issued 328 AM CDT Sun Aug 9 2020)
Monday through Monday Night:
Models continue to agree on brining cold front southeastward
through the area Monday, exiting to the southeast by early to
middle Monday evening. Will continue to have chances for showers
and thunderstorms during this time, with decent low level
frontogenesis response. Ignored the 00Z NAM output, which seems to
be out to lunch with its excessively high QPF Monday afternoon
and evening.
It is noteworthy that the CAMs are not showing much in the way of
convective development with the frontal passage Monday afternoon.
The main 500 mb shortwave trough remains well north of the area
during this time. There is some upper divergence from the right
rear quadrant of a jet streak that moves over the region Monday
afternoon, which would help with upward vertical motion.
GFS forecast soundings are again showing a fairly strong cap for
mean layer and surface-based parcels Monday, which may be
reflected in the CAM output. There remains uncertainty with the
amount of cloud cover from tonight's possible convection lingering
into Monday, which would limit high temperatures and mean layer
CAPE values. This may also affect heat index values Monday, which
may reach the middle 90s with some sunshine in the southeast
parts of the area.
Above the cap, there is plenty of mean layer CAPE, with deep
layer bulk shear of 25 to 30 knots. Thus, some strong to severe
storms could develop, if there is enough warming and upward
vertical motion in the low levels to break the cap. Activity later
today into tonight will have an influence over what may occur on
Monday with the frontal passage.
High pressure moving into Iowa Monday night will gradually bring
lower dewpoints into the area, as well as dry conditions.
Tuesday through Tuesday Night:
High pressure will move across the region Tuesday into Tuesday
night. This should bring quiet weather to the area, with pleasant
summer temperatures.
Wednesday through Saturday:
High pressure will gradually move east of the region Wednesday
into Friday. Zonal flow at 500 mb will gradually weaken, with a
shortwave trough trying to move east through or south of the
region Friday. The influence of the high, with its anticyclonic
flow in the low levels, may be enough to keep the area dry for the
latter half of the week, possibly into Saturday.
Models and ensembles are trending somewhat drier during this
period, due to the influence of the high to the east. So, reduced
PoPs a little later this week to reflect this trend. There is
some confidence that current PoPs may need further reduction or
removal in later forecasts for this period.
Temperatures should remain in the lower to middle 80s each day,
with dewpoints slowly increasing. Somewhat cooler temperatures
should occur each day near the lake, with onshore winds.
JJW
&&
.AVIATION...
(Issued 328 AM CDT Sun Aug 9 2020)
For the 12Z TAFs:
VFR conditions are expected through much of the day today.
Scattered thunderstorms are expected to develop this afternoon
and affect portions of southern WI through the evening. There is
uncertainty and low confidence in the timing and impacts expected
for the terminals with these thunderstorms. South to southwesterly
winds will persist through the period.
Patterson
&&
.MARINE...
(Issued 328 AM CDT Sun Aug 9 2020)
Southerly to southwesterly winds are expected today into Monday,
and could be gusty at times. There will be some scattered showers
and thunderstorms moving across the lake late this afternoon
through the overnight hours, as a cold front approaches from the
northwest. The winds will shift behind the cold front on Monday to
northwesterly.
Patterson
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&
Hazardous weather outlook, Aug 9, 2:50 AM CST, 1 hour 40 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
350 AM CDT Sun Aug 9 2020
WIZ046-047-051-052-056>060-062>072-100900-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
350 AM CDT Sun Aug 9 2020
This Hazardous Weather Outlook is for portions of east
central Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Today and Tonight
Chances for thunderstorms are forecast later this afternoon into
tonight. There is uncertainty with the timing and coverage of
storms across the area during this period.
If storms can develop and move into the area, strong to severe
storms are possible. Large hail to one inch in diameter, damaging
winds to 60 MPH, locally heavy rainfall and frequent cloud to
ground lightning are possible.
Heat index values will be in the middle 90s today.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Chances for thunderstorms linger into Monday, as a cold front
moves southeast through the region. There is uncertainty again
with the coverage of storms across the area Monday.
If storms can develop, a few strong to severe storms are
possible, mainly along and south of a Mineral Point, to Madison,
to Milwaukee line. Large hail to one inch in diameter, damaging
winds to 60 MPH, and frequent cloud to ground lightning are
possible.
Heat index values may reach the middle 90s on Monday in
southeastern parts of the area.
There are mainly small chances for thunderstorms at times
Wednesday through Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed at times this afternoon into
Monday.
LMZ643>646-100900-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
350 AM CDT Sun Aug 9 2020
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Today and Tonight
Chances for thunderstorms are forecast tonight. There is
uncertainty with the timing and coverage of storms across the area
during this period.
If storms can develop and move into the area, strong to severe
storms are possible. Large hail to one inch in diameter, damaging
winds to 50 knots and frequent cloud to ground lightning are
possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Chances for thunderstorms linger into Monday, as a cold front
moves southeast through the region. There is uncertainty again
with the coverage of storms across the area Monday.
If storms can develop, a few strong to severe storms are
possible, mainly south of North Point Lighthouse. Large hail to
one inch in diameter, damaging winds to 50 knots, and frequent
cloud to ground lightning are possible.
There are mainly small chances for thunderstorms at times
Wednesday through Saturday.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-100900-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
350 AM CDT Sun Aug 9 2020
This Hazardous Weather Outlook is for the open waters of Lake
Michigan.
.DAY ONE...Today and Tonight
Chances for thunderstorms are forecast tonight. There is
uncertainty with the timing and coverage of storms across the
lake during this period.
If storms can develop and move across the lake, strong to severe
storms are possible. Large hail to one inch in diameter, damaging
winds to 50 knots and frequent cloud to ground lightning are
possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Chances for thunderstorms linger into Monday, as a cold front
moves southeast through the region. There is uncertainty again
with the coverage of storms across the lake Monday.
If storms can develop, a few strong to severe storms are
possible, mainly over the southern half of the lake. Large hail
to one inch in diameter, damaging winds to 50 knots, and frequent
cloud to ground lightning are possible.
There are mainly small chances for thunderstorms at times
Wednesday through Saturday.
Wood
www.weather.gov/mkx
In the hours before
Special weather statement, Aug 9, 3:16 AM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
416 AM CDT Sun Aug 9 2020
WIZ052-091015-
Sheboygan-
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SHEBOYGAN COUNTY...
At 416 AM CDT, a strong thunderstorm was located near Random Lake, or
9 miles south of Plymouth, moving northeast at 20 mph.
Winds of 30 to 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Sheboygan, Sheboygan Falls, Oostburg, Kohler, Cedar Grove, Random
Lake, Adell, Waldo, Gibbsville, Silver Creek and Hingham.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4357 8779 4354 8780 4354 8804 4361 8805
4380 8772 4376 8770 4374 8771 4370 8771
4368 8770
TIME...MOT...LOC 0916Z 246DEG 18KT 4360 8796
WOODSpecial weather statement, Aug 9, 4:18 AM CST, 12 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
518 AM CDT Sun Aug 9 2020
WIZ052-091100-
Sheboygan-
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SHEBOYGAN COUNTY...
At 517 AM CDT, a strong thunderstorm was located over Oostburg, or 8
miles south of Sheboygan Falls, moving east at 15 mph.
Winds of 30 to 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Sheboygan, Oostburg, Kohler, Cedar Grove, Gibbsville and Hingham.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4368 8770 4357 8779 4354 8779 4354 8787
4365 8792 4375 8771 4372 8771 4370 8770
TIME...MOT...LOC 1017Z 252DEG 13KT 4361 8780
WOOD